Results 1 to 8 of 8
Coming off methadone
  1. #1
    Septigiant is offline New Member
    Join Date
    Mar 2012
    Posts
    1

    Unhappy Coming off methadone

    Hi everyone. I just came off methadone about 5 weeks ago. I made it about a week and thought that getting a couple lortabs would help ease the with draw. Of course it totally helped until it wore off. Im at week 5 and have been taking a few lortab every few days and for those days im ok tho i can tell it only masks it for a shprt time. My question is am i making it worse by taking them? I would rather withdraw from lortab any day over withdraw from methadone. Im in such despair and i just feel totally trapped. If i dont take the lortab than even after five weeks the withdraw is almost too much to bare. Did taking the lortab just prolong the inevitable?

  2. #2
    ARTIST658 is offline Platinum Member
    Join Date
    Apr 2009
    Location
    New England
    Posts
    2,228

    Default

    Quote Originally Posted by Septigiant View Post
    Hi everyone. I just came off methadone about 5 weeks ago. I made it about a week and thought that getting a couple lortabs would help ease the with draw. Of course it totally helped until it wore off. Im at week 5 and have been taking a few lortab every few days and for those days im ok tho i can tell it only masks it for a shprt time. My question is am i making it worse by taking them? I would rather withdraw from lortab any day over withdraw from methadone. Im in such despair and i just feel totally trapped. If i dont take the lortab than even after five weeks the withdraw is almost too much to bare. Did taking the lortab just prolong the inevitable?
    To answer simply, yes, you are prolonging the inevitable. All that you've done is substitute lortabs for methadone, as both are opiates. The detox off the lortab shouldn't be too harsh; once you stop completely, the worst of it is over within 4-5 days. Before your lortab dosage increases (which is inevitable), you need to stop. The route out of narcotic addiction is NOT with substituting another narcotic. It isn't easy, but it is absolutely worth it. You are not trapped, although we do feel that way. I do know the despair, and I want you to know - there truly is hope out of the addiction nightmare. You CAN do this.

    God bless,
    Ruth

    You will know the truth - and only the truth can set you free.

  3. #3
    rxqueen83 is offline Member
    Join Date
    Feb 2012
    Posts
    441

    Default

    Although your back peddling this seems to be a fairly common choice for people who are w/d from potent opiods like methadone, morphine. Yes, your definately back peddling. There's not much therapeutic about the switch. You'll need to discontinue vicodin which willl be unpleasant too. There's no avoiding it. Your going to pay the piper no matter how long you wait.

    I know first hand how unpleasant and plain nasty methadone w/d is. It's horrid. I wouldn't wish it on anybody! But vicodin is a nasty addiction too, don't be fooled by it. For whatever reason it hides under this veil of "innocence", it's bull. The smart thing to do since you've already got yourself back on opiods is to start tapering the vicodin right now. Write down your tapering plan and stick to it. I would accelerate it a bit and not drag it out longer than 10 days max. That sounds like the most reasonable thing to do at this point.

    Obviously best would be flushing the garbage down the toilet and never looking back; but its easier said then done. And doing so will throw you right back into severe and possibly worse w/d.

    The bad part is, your going to pay the piper, The good part is, you only have to go through it ONCE! Keep us posted.
    Last edited by rxqueen83; 03-22-2012 at 07:21 PM. Reason: whoops bad word

  4. #4
    JayOmatic is offline Member
    Join Date
    Apr 2010
    Posts
    67

    Default

    Quote Originally Posted by Septigiant View Post
    Hi everyone. I just came off methadone about 5 weeks ago. I made it about a week and thought that getting a couple lortabs would help ease the with draw. Of course it totally helped until it wore off. Im at week 5 and have been taking a few lortab every few days and for those days im ok tho i can tell it only masks it for a shprt time. My question is am i making it worse by taking them? I would rather withdraw from lortab any day over withdraw from methadone. Im in such despair and i just feel totally trapped. If i dont take the lortab than even after five weeks the withdraw is almost too much to bare. Did taking the lortab just prolong the inevitable?
    I kicked methadone with 5 mg vicodens. I started with 3 a day for a few days then 2 and finally one then quit. I jumped from a year long taper from methadone at 5 mg methadone every other day....then quit and started the vicodens. I HAD to have them because the withdrawls were more then my willpower was. I think it helped me but everyone is different. I would do one in the am then one before bed so I got some sleep.

    Its been 2 months now and Im sleeping like a baby without the oppys. I have started back with a couple beers now and the occational hit from the bong but Ive been doing those since I was 13....Im 43 now. I have a doctors recommendation for the erb so Im legal......and its better then the freekin pills. I used weed the entire time I was tapering from the methadone. It helped me for sure. Not trying to recommend it to anyone...just stating what worked for me.

    hope this info helps you

    Oh yea...I used the vicodens for only 2 weeks then flushed them. It got me through the worst of my withdrawl I think....

  5. #5
    zachsteve is offline New Member
    Join Date
    Mar 2012
    Posts
    5

    Default

    Quote Originally Posted by Septigiant View Post
    Hi everyone. I just came off methadone about 5 weeks ago. I made it about a week and thought that getting a couple lortabs would help ease the with draw. Of course it totally helped until it wore off. Im at week 5 and have been taking a few lortab every few days and for those days im ok tho i can tell it only masks it for a shprt time. My question is am i making it worse by taking them? I would rather withdraw from lortab any day over withdraw from methadone. Im in such despair and i just feel totally trapped. If i dont take the lortab than even after five weeks the withdraw is almost too much to bare. Did taking the lortab just prolong the inevitable?
    Just wanted to say congrats for getting of the done, you probably added 25 years to your life!! I think the tabs will definitely hurt your attempt to get off methadone, how could they not? Seems like they would prolong withdrawal but I'm not sure how much since methadone is super strong, withdrawals from done are worse than any other opioid. I'm on day 6 or 7 of hydrocodone withdrawal, it's tough mentally but physically its not all that bad.

  6. #6
    iloerose is online now Platinum Member
    Join Date
    Jul 2009
    Posts
    3,467

    Default

    I understand what Ruth is saying about the lortabs, they are addicting and you don't want to trade addictions. However, lortab w/d lasts 4-5 days, depending, and isn't even near as severe as methadone. But everyone is different. Jay- congratulations on getting off methadone successfully. It's great to hear about someone enjoying their success. You too- rxqueen! Zach is so right when he says that these pills mess with our heads long after they are out of our systems. it's the mental thing that traps you into relapse, it's constant vigilance. Some use NA, AA, meditation, excercise, talking on this board. It takes time and patience to learn how to live your life again.

    Iloerose

  7. #7
    kickedit is offline New Member
    Join Date
    Apr 2012
    Posts
    2

    Default

    hello and congrats you took a huge step to living a life normally however like stated previously u r just prolonged the withdrawal process and making ur situation worse. i know how miserable methadone withdrawals are first hand i quit cold turkey at 180 mg with only ativan and natural supplements like valarian root melatonin mag citrate i am on week 7 and i promise u it can be done. It seems like methadone withdrawals drag on and on progress is best measured in weeks not days but you have to stop takin the vicodin loratabs hydrocodone whateveru said it was same differance anyhow any opiate type drug is just hurting you and your progress!!! The worst of the methadone withdrawal is over in the first 8-12 days and you are far past that part good luck and dont give up hydrocodone withdrawals are going to be very minimal in comparison the might seem intense at first only because it metabolizes in ur body so so much faster than the methadone does and you should be just about over much of the methadone withdrawal start takin some antioxidant formula available at ur grocery store or look into natural detox supplements u can do at home i know i thought it was total bs too but it truly helps good luck!!!!

  8. #8
    Matt Mandel is offline New Member
    Join Date
    May 2012
    Posts
    6

    Default

    Yes, you're going to have to get off the lortabs some time. Your just prolonging the process that you're dreading. Get off the lortabs and just go cold turkey. At the end of the day it will be worth it. The longer you're on the lortabs the harder it would be to get off that and methodone COMPLETELY. You can do it. It's mind over matter. Remember that. You're convincing yourself that you cant get off this drug and in actuality you can. I've been in the same position you're in and I've been clean for five years. You'll be ok! Good Luck to you!

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22